Article thumbnail

Stress-induced cardiomyopathy associated with a transfusion reaction: A case of potential crosstalk between the histaminic and adrenergic systems

By Jessica Q Zhou, Elizabeth Choe, Lawrence Ang, Ingela Schnittger, Stanley G Rockson, Jennifer A Tremmel and Francois Haddad

Abstract

The adrenergic and histaminergic systems have been reported to have analogous effects on the heart. A case of transient ventricular dysfunction with echocardiographic findings characteristic of stress-induced cardiomyopathy (also known as takotsubo cardiomyopathy) in a patient who had an urticarial transfusion reaction is described. The effect of histamine on ventricular function and its interaction with the adrenergic system are discussed

Topics: Clinical Cardiology: Case Report
Publisher: Pulsus Group Inc
OAI identifier: oai:pubmedcentral.nih.gov:3076164
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)

  • To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

    Suggested articles